Weight Loss while on meds???

Discussion in 'Fibromyalgia Main Forum' started by tlc100373, Mar 24, 2003.

  1. tlc100373

    tlc100373 New Member

    Does anyone know how to lose weight while on Antidepressants? I have gained 15 lbs from Celexa, Lexapro and Elavil. Already working out 5 days a week and eating the Weight Watcher food plans. Want to try to stay on the med if possible.


    TLC
  2. Tibbiecow

    Tibbiecow New Member

    I gained all kinds of weight on elavil and finally got off it because I was depressed anyway and wasn't sleeping well and the fibro was awful and was having really bad migraines. I got put on topamax for the migraines. It is commonly used off label for migraines but less commonly used off label for mood stabilization and pain control for fibro. It unfortunately has many, many side effects and has to be started on a very low dose and titrated up VERY slowly. One of the very best side effects is that almost everybody loses weight. Most of the side effects go away with time but the loss of appetite does not. Look up topamax on your search engine to find the drug's website to find the side effects, there's lots. But it really does make a dent in your appetite. I forget to eat sometimes. That's something that NEVER used to happen! It took a good 5 weeks for the dizziness and mental side effects to go away, though. Good luck and go it slowly.
    Rebecca
  3. Mikie

    Mikie Moderator

    I gained 20 pounds on it.

    Love, Mikie
  4. mrshon

    mrshon New Member

    ive gained 30 lbs and know how you feel, i work out 3 times a week and also started ww , its coming off very slow. my
    leader says to stay with it so not to gain more, im also on eliv but now on remeron , i knew going in it was a weight gainer but if it helps andit seems to be, ill have to keep trying to take it off. but better a chubby and feeling ok